Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 14, 2012, 5:03 PM PDT for Elko County, White Pine County, Nevada. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 5:03 PM PDT (00:03 UTC)
- Expired
- Jul 14, 2012, 5:20 PM PDT
- In force
- 17 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 198 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS55 KLKN 150003 SVRLKN NVC007-033-150030- /O.NEW.KLKN.SV.W.0007.120715T0003Z-120715T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 503 PM PDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... THIS INCLUDES THE CITY OF LAGES JUNCTION... EXTREME SOUTHEASTERN ELKO COUNTY IN NORTHEAST NEVADA... * UNTIL 530 PM PDT * AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF LAGES JUNCTION...OR 9 MILES NORTHEAST OF CHERRY CREEK...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAGES JUNCTION... U.S.93... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4023 11453 4004 11438 3991 11479 4004 11489 TIME...MOT...LOC 0002Z 240DEG 19KT 4000 11475 $$ DD
1 follow-up statement
818 WWUS55 KLKN 150020 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 520 PM PDT SAT JUL 14 2012 NVC007-033-150029- /O.CAN.KLKN.SV.W.0007.000000T0000Z-120715T0030Z/ ELKO NV-WHITE PINE NV- 520 PM PDT SAT JUL 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... LAGES JUNCTION... THE STORM WAS WEAKENED BELOW SEVERE CRITERIA...BUT BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH...AND DEADLY LIGHTNING WILL CONTINUE AROUND LAGES JUNCTION OVER THE NEXT 15 MINUTES. && LAT...LON 4023 11453 4004 11438 3991 11479 4004 11489 TIME...MOT...LOC 0019Z 240DEG 19KT 4004 11465 $$ DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:33 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 14, 2:33 PM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT SAT JUL 14 2012 .SYNOPSIS...MONSOON MOISTURE CONTINUES TO MOVE OVER THE REGION PRODUCING SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL MAY CAUSE SOME FLASH FLOODING ISSUES FOR PORTIONS OF EAST CENTRAL NEVADA. EXPECT DRYING CONDITIONS STARTING SUNDAY INTO EARLY NEXT WEEK WITH LESS THUNDERSTORM AREAL COVERAGE. && .SHORT TERM...TONIGHT THROUGH MONDAY. WATER VAPOR IMAGERY IS SHOWING DRIER AIR PUSHING INTO SOUTH AND WESTERN PORTIONS OF THE CWA...MEANWHILE A 500MB LOW IN NORTHEASTERN NEVADA IS LIFTING TO THE NORTH INTO IDAHO. THIS FEATURE PRODUCED SOME SHOWERS AND THUNDERSTORMS ACROSS NORTHEASTERN NEVADA SINCE THIS MORNING. OTHERWISE LOW PRESSURE CONTINUES TO SPIN NEAR OREGON/WASHINGTON BORDER AND WILL KICK OUT TO THE EAST OVER THE NEXT 24-48 HOURS. THIS WILL CONTINUE TO DRY THE ATMOSPHERE OVER NEVADA AS SOUTHWESTERLY FLOW BECOMES MORE PRONOUNCED ON SUNDAY AND MONDAY. STILL EXPECT PLENTY OF THUNDERSTORMS THIS EVENING AS LI'S ARE NEAR -2 AND PW'S WILL BE .75 TO NEAR ONE INCH OVER MUCH OF THE CWA. ON SUNDAY EXPECT ISOLATED TO SCATTERED THUNDERSTORMS MAINLY FROM ELKO TO EUREKA EASTWARD AS MORE STABLE AIR MOVES INTO WESTERN PORTIONS OF THE CWA. LI'S WILL BE -1 TO -2 BUT PW'S WILL BE DROPPING TO .75 TO .85 FOR THE EASTERN HALF OF THE CWA. THE MODELS ARE ADVERTISING A WAVE MOVING UP FROM THE SOUTH LATE SUNDAY INTO MONDAY MORNING ACROSS THE AREA THIS WILL ENHANCE THUNDERSTORM ACTIVITY AND INCREASE CLOUD COVER A BIT ESPECIALLY DURING THE OVERNIGHT HOURS. ON MONDAY IT LOOKS DRIER AND MORE STABLE...BUT PW'S STILL NEAR .75 AND LI'S NEAR -1 MAINLY FOR THE EASTERN HALF OF THE CWA...SO EXPECT MORE THUNDERSTORM ACTIVITY ON MONDAY...ALTHOUGH AREAL COVERAGE SHOULD BE LESS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FAIRLY STABLE UPPER AIR PATTERN AS TROUGH OVER PACIFIC NORTHWEST WILL SHIFT JUST ENOUGH TO BLOCK FLOW OF MONSOON MOISTURE EARLY IN PERIOD. HOWEVER...SOME DIFFERENCES BETWEEN THE EC AND GFS MAKE CONFIDENCE LIMITED THEREAFTER. OVERALL PATTERN APPEARS TO ALLOW FOR LOW TO SINGLE DIGIT POPS FROM MONDAY NIGHT THROUGH FRIDAY WITH AN INITIAL COOLING TREND. BUT THEN THE FLOW RETURNS TO MORE SOUTHERLY AT THE END OF THE WEEK WHICH WOULD ALLOW RETURN TO OF MOISTURE INTO GREAT BASIN. HAVE INCREASED POPS AT THE END OF THE LONG TERM PERIOD IN RESPONSE BUT WILL KEEP AN EYE ON HOW THE LONG TERM MODELS BEHAVE EACH RUN. && .AVIATION...VFR CIGS AT EACH SITE DURING NEXT 24 HOURS. VSBYS MAY DROP TO MVFR OR LOWER DURING BRIEF HEAVY RAIN IN THUNDERSTORMS AT KELY...KTPH...OR KEKO. WINDS COULD GUST AT HIGH AS 45 KNOTS WITH THUNDER OR EVEN STRONGER SHOWERS. AT KWMC AND KTPH EXPECT GUSTY SOUTHERLY WINDS UNTIL AFTER SUNSET SATURDAY. && .FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE TO SURGE NORTH BRINGING WET THUNDERSTORMS TO MOST OF THE AREA, THE GREATEST COVERAGE SHOULD BE CENTRAL NEVADA NEAR HIGHWAY 50. FLASHING FLOODING IS POSSIBLE IN LOCALIZED AREAS ACROSS EAST CENTRAL NEVADA THIS EVENING. SUNDAY AND MONDAY WILL CONTINUE TO FEATURE WET THUNDERSTORMS. EXPECT DRIER CONDITIONS BY TUESDAY BUT ISOLATED DRY AND WET THUNDERSTORMS POSSIBLE ACROSS NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...WHITE PINE COUNTY. && 90/98/98/90
Hazardous weather outlook, Jul 14, 2:25 PM PDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT SAT JUL 14 2012 NVZ030-031-033-034-036>040-152130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- 225 PM PDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MONSOON MOISTURE WILL LEAD TO SHOWERS AND THUNDERSTORMS OVER MAINLY NORTHEAST AND CENTRAL NEVADA. SOME SHOWERS MAY BE HEAVY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-041-152130- WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- 225 PM PDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM COVERAGE THROUGH THIS EVENING. THUNDERSTORMS WILL BE WET AND LOCALLY HEAVY RAIN MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 14, 2:13 PM PDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SAT JUL 14 2012 NVZ035-037-038-142145- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV-WHITE PINE COUNTY NV- 213 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHEAST OF GARDEN PASS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN EUREKA COUNTY... RURAL SOUTHERN ELKO COUNTY ALONG STATE ROUTE 288... && LAT...LON 4026 11587 4007 11570 3999 11596 4008 11608 TIME...MOT...LOC 2112Z 236DEG 8KT 4007 11597 DD
Special weather statement, Jul 14, 2:42 PM PDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT SAT JUL 14 2012 NVZ035-037-142215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 242 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 315 PM PDT... AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PINTO SUMMIT TO 15 MILES SOUTHWEST OF GARDEN PASS...AND MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT AND EUREKA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3934 11603 3974 11653 3986 11588 3927 11572 TIME...MOT...LOC 2141Z 286DEG 9KT 3938 11600 3966 11634 DD
Special weather statement, Jul 14, 3:37 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT SAT JUL 14 2012 NVZ034-035-142300- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 337 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE COUNTY UNTIL 400 PM PDT... AT 332 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF RUBY LAKE TO 28 MILES SOUTH OF RUBY LAKE...AND MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BIG BALD MOUNTAIN... RURAL NORTHWESTERN WHITE PINE COUNTY... && LAT...LON 4012 11523 3973 11519 3970 11557 4010 11562 TIME...MOT...LOC 2235Z 265DEG 11KT 4000 11553 3980 11547 DD
Special weather statement, Jul 14, 4:08 PM PDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 408 PM PDT SAT JUL 14 2012 NVZ035-039-142330- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 408 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 430 PM PDT... AT 403 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF CHERRY CREEK TO 29 MILES EAST OF EUREKA...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN WHITE PINE COUNTY... LONG AND BUTTE VALLEYS... && LAT...LON 3999 11475 3946 11528 3962 11560 4015 11507 TIME...MOT...LOC 2307Z 303DEG 11KT 4003 11505 3965 11543 DD
Special weather statement, Jul 14, 4:47 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 447 PM PDT SAT JUL 14 2012 NVZ035-037-041-150015- NORTHEASTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 447 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...EXTREME NORTHERN NYE AND EXTREME WESTERN WHITE PINE COUNTIES UNTIL 515 PM PDT... AT 443 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTH OF PINTO SUMMIT...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 379 BETWEEN PINTO SUMMIT AND DUCKWATER RURAL WESTERN WHITE PINE COUNTY... RURAL SOUTHEASTERN EUREKA COUNTY... RURAL NORTHERN NYE COUNTY... && LAT...LON 3931 11584 3911 11576 3908 11600 3925 11606 TIME...MOT...LOC 2344Z 259DEG 8KT 3918 11593 RLC
Special weather statement, Jul 14, 4:47 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 447 PM PDT SAT JUL 14 2012 NVZ035-039-150015- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 447 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 515 PM PDT... AT 443 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRY CREEK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAGES JUNCTION... U.S. 93... && LAT...LON 4021 11458 4001 11444 3987 11485 4002 11496 TIME...MOT...LOC 2346Z 245DEG 18KT 3998 11478 DD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 14, 6:10 PM PDT | Special Weather Statement | LKN | Elko | 35 min |
| Jul 15, 12:47 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Jul 15, 12:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 15, 1:01 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Jul 15, 2:17 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Jul 15, 2:22 PM PDT | Special Weather Statement | LKN | Eureka | 23 min |
| Jul 15, 2:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 15, 2:55 PM PDT | Areal Flood Advisory | LKN | Elko | 2 hr |
| Jul 15, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 15, 3:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 15, 3:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 15, 3:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 15, 4:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 15, 4:45 PM PDT | Special Weather Statement | LKN | 30 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.